Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Differential-difference operators associated to reflection groups


Author: Charles F. Dunkl
Journal: Trans. Amer. Math. Soc. 311 (1989), 167-183
MSC: Primary 33A45; Secondary 20H15, 33A65, 42C10, 51F15
MathSciNet review: 951883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is a theory of spherical harmonics for measures invariant under a finite reflection group. The measures are products of powers of linear functions, whose zero-sets are the mirrors of the reflections in the group, times the rotation-invariant measure on the unit sphere in $ {{\mathbf{R}}^n}$. A commutative set of differential-difference operators, each homogeneous of degree $ -1$, is the analogue of the set of first-order partial derivatives in the ordinary theory of spherical harmonics. In the case of $ {{\mathbf{R}}^2}$ and dihedral groups there are analogues of the Cauchy-Riemann equations which apply to Gegenbauer and Jacobi polynomial expansions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A45, 20H15, 33A65, 42C10, 51F15

Retrieve articles in all journals with MSC: 33A45, 20H15, 33A65, 42C10, 51F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0951883-8
PII: S 0002-9947(1989)0951883-8
Keywords: Orthogonal polynomials in several variables, reflection groups, spherical harmonics, Gegenbauer polynomials, Jacobi polynomials
Article copyright: © Copyright 1989 American Mathematical Society